Having period, but not during placebos

iVillage Member
Registered: 10-29-2003
Having period, but not during placebos
Fri, 12-11-2009 - 7:46pm

I'm 37 years old and have been on the pill for about 6 years now. There have been times when I would get some very light, rust colored spotting for a couple of days during the regular pill week, but this is really odd. It's been a little over a week since I started bleeding and it still hasn't stopped. It started a week ago yesterday with very rusty colored blood and very spotty. After two days it went into a full on bright red heavy period and it is still fairly heavy and bright red a week later. Even when I'm on the placebo week, the bleeding doesn't usually start until 2 days after I start the placebos and then it's bright red and heavy for 2-3 days and the the last day or two it's really light and rusty again.

I always take my pills within the same hour every day and never miss any. If I started bleeding this heavy well over a week before I'm supposed to get my period, what is going to happen next week during my placebo week? What's going on?